MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812350
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in distal right coronary artery (rca).A 3.50 x 12mm synergy xd drug-eluting stent was advanced for treatment.The stent was inserted through a previous placed mid rca stent, but would not cross the distal rca lesion.However, upon removal, the stent was damaged.The procedure was completed with another of the same device.There were no complications reported and the patient was in stable condition after the procedure.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in distal right coronary artery (rca).A 3.50 x 12mm synergy xd drug-eluting stent was advanced for treatment.The stent was inserted through a previous placed mid rca stent, but would not cross the distal rca lesion.However, upon removal, the stent was damaged.The procedure was completed with another of the same device.There were no complications reported and the patient was in stable condition after the procedure.It was further reported that the lesion was mildly tortuous and moderately calcified.The stent did not cross due to calcification and the stent struts were damaged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 12mm stent delivery system was returned for analysis.A visual examination of the stent found evidence of damage with struts from the midsection to proximal end lifted and pulled distally.The undamaged crimped stent outer diameter was measured using a snap gauge and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13008402
Report Number2134265-2021-15813
Device Sequence Number4848617
Product Code NIQ
UDI-Device Identifier08714729981039
UDI-Public08714729981039
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberH7493941812350
Device Lot Number0026713654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/15/2021
01/10/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date12/30/2021
01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown